Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 10, 2016, 2:18 AM CDT for Atchison County, Holt County, Missouri. It took effect at May 10, 2016, 4:05 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 2:18 AM CDT (07:18 UTC)
- In effect from
- May 10, 2016, 4:05 AM CDT
- Expired
- May 11, 2016, 1:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
254
WGUS43 KEAX 100718
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
218 AM CDT TUE MAY 10 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
.Recent rainfall has caused the river to rise rapidly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-110600-
/O.NEW.KEAX.FL.W.0048.160510T1059Z-160511T0600Z/
/FFXM7.1.ER.160510T1059Z.160510T1200Z.160511T0600Z.NO/
218 AM CDT TUE MAY 10 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from early this morning to late tonight.
* At 1:15 AM Tuesday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 17.3 feet by this morning. The river will
fall below flood stage later today.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.6 Tue 01 AM 17.3 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$3 follow-up statements
016
WGUS43 KEAX 100906
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT TUE MAY 10 2016
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-110906-
/O.EXT.KEAX.FL.W.0048.160510T0905Z-160511T1200Z/
/FFXM7.2.ER.160510T0714Z.160510T1200Z.160511T1200Z.NO/
406 AM CDT TUE MAY 10 2016
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tarkio River at Fairfax.
* from early this morning to Wednesday morning.
* At 3:15 AM Tuesday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
morning. The river will fall below flood stage overnight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.1 Tue 03 AM 19.2 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$002
WGUS83 KEAX 101435
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 AM CDT TUE MAY 10 2016
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-111435-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-160515T1200Z/
/NAPM7.1.ER.160427T1328Z.160428T2315Z.160514T1200Z.UU/
935 AM CDT TUE MAY 10 2016
The Flood Warning continues for
The Missouri River at Napoleon.
* until Sunday morning.
* At 9:00 AM Tuesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 18.0 feet by early Thursday afternoon. The river
will fall below flood stage by Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.9 Tue 09 AM 18.0 Thursday afternoon
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-111434-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-160515T2100Z/
/WVYM7.1.ER.160427T1906Z.160429T0900Z.160514T2100Z.NO/
935 AM CDT TUE MAY 10 2016
The Flood Warning continues for
The Missouri River at Waverly.
* until Sunday afternoon.
* At 8:30 AM Tuesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 20.9 feet by
Thursday evening. The river will fall below flood stage Saturday
afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.4 Tue 08 AM 20.9 Thursday evening
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-111434-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-000000T0000Z/
/MIAM7.1.ER.160428T0131Z.160429T1324Z.000000T0000Z.NO/
935 AM CDT TUE MAY 10 2016
The Flood Warning continues for
The Missouri River At Miami.
* until further notice.
* At 7:49 PM Monday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
Friday morning then begin falling.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 19.3 Mon 08 PM 19.4 Friday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC005-087-111434-
/O.EXT.KEAX.FL.W.0048.000000T0000Z-160512T0042Z/
/FFXM7.2.ER.160510T0714Z.160510T1115Z.160511T0042Z.NO/
935 AM CDT TUE MAY 10 2016
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Wednesday evening.
* At 8:15 AM Tuesday the stage was 18.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.7 Tue 08 AM 18.3 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$984
WGUS83 KEAX 102315
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT TUE MAY 10 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-102345-
/O.CAN.KEAX.FL.W.0048.000000T0000Z-160512T0042Z/
/FFXM7.2.ER.160510T0714Z.160510T1115Z.160510T2115Z.NO/
615 PM CDT TUE MAY 10 2016
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 5:15 PM Tuesday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 4:15 PM Tuesday.
* Forecast...The river will continue to fall to 13.9 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.8 Tue 05 PM 16.2 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 9, 11:53 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 9, 11:53 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1153 PM CDT MON MAY 9 2016 .Discussion... Issued at 254 PM CDT MON MAY 9 2016 The cirrus shield spreading over the area from showers and storms across eastern OK through central MO is expected to move east by this afternoon. This will allow the western sections of the forecast area to see several hours of sun and destabilize with around 2000 to 2500 J/kg of CAPE possible. Forecast soundings show an environment over eastern KS and western MO nearly uncapped as well. This is well east of the modified dryline in south central KS which should be the primary focus. But there is some concern of development within the moderately unstable and potentially uncapped environment over eastern KS. Regardless, shear in this area is somewhat marginal for organized updrafts. Rather, any activity ahead of the main initiation area looks more multicellular with hail and strong to potentially damaging winds and heavy rain the biggest concern. Higher resolution convective models then bring in the convection that developed over central KS into the area tonight in the 03Z to 06Z. Instability may be limited by the time this area moves into the forecast area and again, shear looks marginally supportive of organized severe weather. So if this second round of storms moves in, the potential for hail and winds as well as heavy rain/localized flooding looks to be the biggest concern. There may be a lull in activity during the day Tuesday with shortwave ridging moving through the area. But thunderstorm chances return Wednesday with the passage of another upper shortwave trough and associated front. Models suggest robust instability will develop by the afternoon hours ahead of the surface front. Shear again looks marginal ahead of the front but increases substantially behind it. So there may be window when the combination of instability and shear is maximized in the vicinity of the front. Through the extended portion of the forecast, several other shortwave troughs will move through the area with each one bring another chance of precipitation. But it appears that after the Wednesday activity, moisture will be scoured out well to the south. There may be some limited return ahead of the next shortwave trough. This should lead to round of showers and a few storms Friday afternoon into Saturday, depending on the actual timing of the wave. By Sunday into Monday, more widespread showers and thunderstorms are possible as ample low level moisture streams northward ahead of the next wave and front. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1144 PM CDT MON MAY 9 2016 Combination of VFR and MVFR conditions will prevail at the terminal as of 06Z. Current storms are moving northeast and will likely be clear of the terminals as the TAF becomes valid, so have simply kept VCTS going through 07Z. Otherwise, winds will stay from the southeast through the overnight hours veering to the west late Tuesday morning as the VFR clouds scatter out. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...CDB Aviation...Cutter
Hazardous weather outlook, May 9, 5:02 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT MON MAY 9 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY ACROSS MUCH OF MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 9, 10:21 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT MON MAY 9 2016
KSZ104-105-MOZ037-043-100400-
WYANDOTTE KS-JOHNSON KS-JACKSON MO-CASS MO-
1021 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...JOHNSON...
NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 1100 PM
CDT...
AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF OLATHE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...OLATHE...INDEPENDENCE...LEE'S SUMMIT...
SHAWNEE...LENEXA...LEAWOOD...RAYTOWN...GRANDVIEW...BELTON...PRAIRIE
VILLAGE...RAYMORE...MERRIAM...MISSION...BONNER SPRINGS...DE SOTO...
GREENWOOD...EDWARDSVILLE AND NORTH KANSAS CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 15.
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 411 AND 423.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 5.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 214 AND 235.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 8.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 16.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 14...AND BETWEEN MILE
MARKERS 56 AND 83.
LAT...LON 3900 9492 3898 9492 3901 9491 3916 9479
3915 9459 3914 9459 3911 9460 3915 9454
3914 9448 3912 9446 3914 9442 3889 9427
3874 9462 3874 9479 3899 9493
TIME...MOT...LOC 0320Z 224DEG 23KT 3883 9469
BLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:21 PM CDT | Special Weather Statement | EAX | Jackson | 39 min |
| May 10, 9:28 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 6 days |
| May 10, 9:28 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 5 days |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.